Bidirectional PVC


A patient with CHF came with confusion.What is the probable diagnosis?


Figure 1


I would like to quote the comments of our friend Dr. Raed in the original post in FB ECG Rhythms:

Dr. Raed:

“DIGOXIN INTOXICATION: Thank you for the nice ECG. The rhythm is not sinus. There is no clear P waves and this may be fine atrial fibrillation. The baseline rhythm is irregular which is against CAVB. There are multiple PVCs in the tracing with variable coupling intervals. The PVCs of different morphologies. The PVCs have short coupling intervals which cause them hemodynamically ineffective. In other words, relative bradycardia. Note the PVCs come after the T wave [delayed after depolarization]. In this case DIGOXIN INTOXICATION should be R/O.”

To the case:

The work-up for confusion was negative (imaging and labs) The patient was on digoxin and the level of this patient was elevated at 2.9 ng/mL (0.5-2.0). It was stopped and after a few days the level dropped to therapeutic level and the bidirectional PVC’s disappeared but the “ST scooping” configuration was still there (dig effect).

#72

No comments:

Post a Comment